I have had alternaria cultured from sputum on two different occasions. I have chronic sinusitis and a small area of bronchiectasis. I also work in a school that recently had to be closed for mold problems. I have brown drainage from my sinuses and occasionly cough up the brown junk. I have written about this problem before and appreciate your response. I went to a teaching hospital near my home and the doctor there has me trying nebulized ampotericin B twice a day. I think this is experimental so I'm kind of in the dark. After the 1st day I started coughing up the brown junk again. I did this for 5 days and stuff came up in the morning and night. But then I started feeling awful. I don't know if this is a "die off" reaction or if the medicine is making me sick. I'm afraid to keep using it but also afraid to stop. My head feels like it is going to burst, I've had vertigo and I have a fluttering type sensation in my chest in the area of bronchiectasis; basically I am miserable. My pulmonologist is out of town for 2 weeks and I haven't been able to contact the doctor who prescribed this. I have been on and off antibiotics since July when I really got sick. I started taking Avelox and gobs of the brown junk came out of my head. It is unusual that it doesn't come out until I take an antibiotic and then I have to rinse it out with saline solution. I've contacted my primary care doctor and he doesn't know what to do--put me back on Zithromax. Any input would be appreciated.
It is very difficult to make a diagnosis and recommend treatment for such a complex problem through a forum. It sounds like you have an infection that is actively going on. Whether this is in your lungs, sinuses or both is difficult to say without further evaluation. The same can be said for the symptoms you are describing after the inhaled medication. It is difficult to say whether this is the result of an infection or a medication side effect. If this is acutely worse, I would suggest seeing another pulmonologist and not waiting two weeks before a better diagnosis and treatment plan can be reached.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.